Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 156, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2015, 5:51 PM CDT for Texas County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 10, 2015, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS53 KSGF 102251
SVRSGF
MOC215-102315-
/O.NEW.KSGF.SV.W.0156.150610T2251Z-150610T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 615 PM CDT
* AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES
SOUTHWEST OF SUCCESS...AND MOVING SOUTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUGGINS...ROBY AND SUCCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3733 9225 3746 9225 3749 9222 3752 9217
3753 9212 3746 9205 3738 9208 3734 9213
3732 9220
TIME...MOT...LOC 2251Z 040DEG 4KT 3742 9218
HAIL...0.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
830
WWUS53 KSGF 102304
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CDT WED JUN 10 2015
MOC215-102315-
/O.CON.KSGF.SV.W.0156.000000T0000Z-150610T2315Z/
TEXAS MO-
604 PM CDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
TEXAS COUNTY UNTIL 615 PM CDT...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST OF
SUCCESS. THE STORM WAS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROBY AND SUCCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3733 9225 3746 9225 3749 9222 3752 9217
3753 9212 3746 9205 3738 9208 3734 9213
3732 9220
TIME...MOT...LOC 2304Z 040DEG 4KT 3741 9219
HAIL...<.75IN
WIND...60MPH
$$
CRAMER668
WWUS53 KSGF 102316
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT WED JUN 10 2015
MOC215-102326-
/O.EXP.KSGF.SV.W.0156.000000T0000Z-150610T2315Z/
TEXAS MO-
616 PM CDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TEXAS COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3733 9225 3746 9225 3749 9222 3752 9217
3753 9212 3746 9205 3738 9208 3734 9213
3732 9220
TIME...MOT...LOC 2304Z 040DEG 4KT 3741 9219
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:26 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 10, 2:26 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 PM CDT Wed Jun 10 2015 .SHORT TERM...(This Evening through Thursday) Issued at 223 PM CDT WED JUN 10 2015 A weak convergence zone in the low levels of the atmosphere along with a mid-level wave/moisture maxima were just enough to get isolated showers and thunderstorms going today over portions of western Missouri. This activity may persist through late this afternoon, but would then quickly diminish by early this evening. Dry weather is then expected overnight with lows ranging from the upper 60s to lower 70s. Mainly dry weather is then expected for Thursday over most areas. Models do indicate a weak short wave trough/vorticity lobe sliding out of eastern Kansas into western Missouri by Thursday afternoon. This could provide a trigger for isolated convection across western or central Missouri, but convective inhibition may be too strong to overcome. Temperatures on Thursday will be about the same, if not a degree or so warmer than today. .LONG TERM...(Thursday Night through Wednesday) Issued at 223 PM CDT WED JUN 10 2015 The upper level flow will then become southwesterly starting on Friday. Meanwhile, a frontal boundary will slip south towards the Truman Lake region on Friday before lifting back north on Saturday. This front will provide a focus for showers and thunderstorms from later Thursday night into Friday. Models indicate moisture and instability profiles which may be favorable for a localized damaging wind gust threat along and north of the I-44 corridor. While that front will slide back north of the area on Saturday, models indicate a short wave trough moving north out of the Gulf of Mexico and through eastern Missouri from Saturday night into Sunday. This feature will likely provide another focus for more showers and thunderstorms through the remainder of the weekend. Models then keep us in a general west-southwesterly to southwesterly flow aloft through the middle of next week. With good moisture quality available, this will keep the threat for showers and thunderstorms going. We will have to watch the hydro threat from late this week into next week given a very moist air mass that will remain in place over the region. Temperatures will be highly dependent on both thunderstorm coverage and how much an upper level ridge of high pressure over the southeastern U.S. expands northwestward. Regardless of temperatures, next week looks humid. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1127 AM CDT WED JUN 10 2015 VFR will prevail at all TAF sites across the Missouri Ozarks through the next 24 hours. Winds will be southwesterly today about 10 knots switching to southerly by tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Griffin
Hazardous weather outlook, Jun 10, 12:30 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1230 PM CDT WED JUN 10 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1230 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTHWEST MISSOURI TODAY. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE MIDDLE AND PERHAPS UPPER 90S ESPECIALLY FROM SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL RISE INTO THE MIDDLE 90S THURSDAY. THE CHANCE FOR THUNDERSTORMS WILL INCREASE FRIDAY INTO THE WEEKEND. THOSE WITH OUTDOOR PLANS SHOULD BE ALERT FOR LIGHTNING AND HEAVY DOWNPOURS. THERE IS ALSO A LIMITED RISK FOR LOCALLY DAMAGING WIND GUSTS WITH STORMS ON FRIDAY...MAINLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.